MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLEXXUS® ENDOSCOPIC BILIARY STENT; CATHETER, BILIARY, DIAGNOSTIC

BARD PERIPHERAL VASCULAR, INC. FLEXXUS® ENDOSCOPIC BILIARY STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number LXB10080
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
Flexxus endoscopic biliary stent placed in common bile duct by doctor using proper technique.Stent pulled down with rat tooth forceps and unexpectedly came apart in pieces.We grasped the duodenal end of stent and attempted to take out the stent with rat tooth forceps and snare but the end of the stent fell apart and so we ended up trimming the stent to the level of the papilla.We used a retrieval balloon to obtain a cholangiogram and all ducts appeared to fill with contrast, indicating patency.Final fluoroscopic views of the hemidiaphragm revealed no free air.The duodenoscope was then completely withdrawn, insufflated air was aspirated, and the patient was extubated and returned to the recovery area in good condition having tolerated the procedure well.The majority of the stent remains in patient.The pieces and original packaging were saved and will be given to company representative.No immediate post procedure complications were observed.

Brand Name
FLEXXUS® ENDOSCOPIC BILIARY STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w. 3rd st.
tempe AZ 85281
MDR Report Key7709835
Report Number7709835
Device Sequence Number1554828
Product Code FGE
UDI-Device Identifier00801741099298
UDI-Public(01)00801741099298(11)170810(17)200725(10)ANBU2635
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2018
Report Date (Section F) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXB10080
Device Catalogue NumberLXB10080
Device Lot NumberANBU2635
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/23/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight71
Date Report Sent to FDA07/18/2018